Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 70, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 22, 2017, 3:53 PM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 3:53 PM EDT (19:53 UTC)
- Expired
- Oct 24, 2017, 2:00 PM EDT
- In force
- 46 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
646 WHUS73 KIWX 221953 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EDT SUN OCT 22 2017 LMZ043-046-230300- /O.NEW.KIWX.SC.Y.0070.171022T1953Z-171023T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 PM EDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...SOUTH WIND BECOMING NORTH 10 TO 20 KNOTS. GUSTS TO AROUND 25 KNOTS THROUGH MIDNIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO BETWEEN 2 AND 4 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
211 WHUS73 KIWX 230139 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 939 PM EDT SUN OCT 22 2017 LMZ043-046-230900- /O.EXT.KIWX.SC.Y.0070.000000T0000Z-171023T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 939 PM EDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
235 WHUS73 KIWX 230810 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EDT MON OCT 23 2017 LMZ043-046-231615- /O.EXT.KIWX.SC.Y.0070.000000T0000Z-171024T1800Z/ /O.NEW.KIWX.GL.A.0009.171024T1800Z-171025T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 AM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS...NORTH 10 TO 20 KNOTS BACKING NORTHWEST 15 TO 25 KNOTS TODAY. WEST 15 TO 25 KNOTS VEERING NORTHWEST TONIGHT. NORTHWEST TO 30 KNOTS WITH 35 KNOT GALE FORCE GUSTS POSSIBLE TUESDAY AFERNOON AND NIGHT. * WAVES...3 TO 6 FEET BUILDING TO 8 TO 12 FEET TONIGHT AND 10 TO 14 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
945 WHUS73 KIWX 231512 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1112 AM EDT MON OCT 23 2017 LMZ043-046-232315- /O.CON.KIWX.SC.Y.0070.000000T0000Z-171024T1800Z/ /O.CON.KIWX.GL.A.0009.171024T1800Z-171025T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1112 AM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WINDS...NORTH 10 TO 20 KNOTS BACKING NORTHWEST 15 TO 25 KNOTS TODAY. WEST 15 TO 25 KNOTS VEERING NORTHWEST TONIGHT. NORTHWEST TO 30 KNOTS WITH 35 KNOT GALE FORCE GUSTS POSSIBLE TUESDAY AFERNOON AND NIGHT. * WAVES...3 TO 6 FEET BUILDING TO 8 TO 12 FEET TONIGHT AND 10 TO 14 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
618 WHUS73 KIWX 231948 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT MON OCT 23 2017 LMZ043-046-240400- /O.CON.KIWX.SC.Y.0070.000000T0000Z-171024T1800Z/ /O.CON.KIWX.GL.A.0009.171024T1800Z-171025T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WINDS...NORTHWEST 15 TO 25 KNOTS VEERING WEST TONIGHT. WEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE TUESDAY AFTERNOON AND NIGHT. * WAVES...4 TO 7 FEET BUILDING TO 10 TO 14 FEET LATE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
716 WHUS73 KIWX 240204 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1004 PM EDT MON OCT 23 2017 LMZ043-046-241015- /O.CON.KIWX.SC.Y.0070.000000T0000Z-171024T1800Z/ /O.CON.KIWX.GL.A.0009.171024T1800Z-171025T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1004 PM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WINDS...NORTHWEST 15 TO 25 KNOTS VEERING WEST OVERNIGHT. WEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE TUESDAY AFTERNOON AND NIGHT. * WAVES...4 TO 7 FEET BUILDING TO 10 TO 14 FEET LATE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
805 WHUS73 KIWX 240839 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT TUE OCT 24 2017 LMZ043-046-241645- /O.CON.KIWX.SC.Y.0070.000000T0000Z-171024T1800Z/ /O.UPG.KIWX.GL.A.0009.171024T1800Z-171025T0900Z/ /O.NEW.KIWX.GL.W.0014.171024T1800Z-171025T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * WINDS...WEST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON AND TONIGHT. * WAVES...4 TO 7 FEET BUILDING TO 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS73 KIWX 241447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT TUE OCT 24 2017 LMZ043-046-242200- /O.CON.KIWX.SC.Y.0070.000000T0000Z-171024T1800Z/ /O.CON.KIWX.GL.W.0014.171024T1800Z-171025T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... * WINDS...NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES THIS AFTERNOON AND TONIGHT. * WAVES...6 TO 12 FEET OCCASIONALLY TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 3:19 PM EDT, 34 minutes earlier.
Area forecast discussion, Oct 22, 3:19 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 319 PM EDT Sun Oct 22 2017 .SYNOPSIS... Issued at 313 PM EDT Sun Oct 22 2017 Chances for rain will increase west of Interstate 69 tonight as a front moves east. Rain will likely engulf the entire forecast area Monday into Monday evening as low pressure develops into the Great Lakes region. Rainfall amounts between 1 and 3 inches will be possible in northeast Indiana, northwest Ohio, and south- central Lower Michigan. Much cooler and showery weather is expected behind this system into Tuesday and Wednesday, with highs on Wednesday likely struggling to get out of the 40s. && .SHORT TERM...(This Evening through Monday Night) Issued at 313 PM EDT Sun Oct 22 2017 Relatively weak showers were developing ahead of the front near the IL/IN border in an area of low level theta e convergence. On Sunday afternoon, the front was near Lincoln IL and extended northeast toward Chicago. The upper low will move northeast across the Ohio River Monday as the trof becomes negatively tilted and as the front moves east. This will cause rapid cyclogenesis and a significant deformation zone to form on the northwest section of the surface low. Continue to favor the ECMWF which has gained support from the NAM with the 12Z run. Heavy rain is likely over northern Indiana into far northwest Ohio and far southern Lower Michigan. Have coordinated with the Ohio RFC and neighboring offices in this regard for heavy rain the possibility of an areal flood watch, but following much discussion and reflection, decided to hold off with the watch given very dry conditions at the onset. Also, although rainfall amounts of 1.25 to 2.5 inches are expected, runoff should be more gradual helping to reduce the chance for widespread flooding concerns. Will continue to mention localized flooding in the Hazardous Weather Outlook. && .LONG TERM...(Tuesday through Sunday) Issued at 313 PM EDT Sun Oct 22 2017 Much colder air will spread across the Upper Great Lakes region Tuesday accompanied by lake enhanced showers with delta T values rising to or exceeding 15C. Highs Tuesday should only be between 50 and 55, and then cooling to around 48 Wednesday as 850 mb temperatures fall below 0C. Lowered highs Tuesday to around 50 over most areas as 850 mb temps fall below 0C. There should be a short break in the rain Wednesday night through Thursday night before the next system arrives. Colder air is expected to arrive this weekend with lows dropping close to freezing Sunday morning. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 0200 PM EDT Sun Oct 22 2017 Clouds will continue to fill in this afternoon and evening with rain to follow. VFR conditions will hold for a few more hours at KSBN, while KFWA is likely VFR through part of the night. Ceilings will need to be monitored closely after 6Z as guidance attempts to drop ceilings lower than currently forecast. At this distance, we opted for a more optimistic solution but will pass the note along to the later shifts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel/Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 22, 4:07 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 407 AM EDT Sun Oct 22 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 407 AM EDT Sun Oct 22 2017 /307 AM CDT Sun Oct 22 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rainfall is possible Monday into Monday night. Rises on creeks and river are possible along with localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-230815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 AM EDT Sun Oct 22 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions will be hazardous for small craft Monday night through Wednesday. Gales will be possible on Tuesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.